PayPal and Amazon checkouts available.
800-486-1237

Tinnitus Library

Ask Barry - February 2005

Do you have questions about tinnitus, our products or specific treatments? Ask Barry. Arches President Barry Keate will select the most representative questions each month publication. Regardless all questions will receive a personal reply from Barry.

ASK BARRY Tinnitus expert, Barry Keate, answers your questions about Tinnitus Send your question to:  Ask Barry

Search our Tinnitus Library Center or FAQs

NOTE: Ask Barry is pleased to be able to answer your questions based upon the information we have available. Our answers to your email inquiries are not substitutes for a physician's advice nor are they reviewed by a physician. If you are under a physician's care, please share with your doctor any suggestions you have received from Ask Barry

This Month's Questions:

The ringing progresses...

Hi Barry;

I am 61 years old. I worked for a place that built office furniture for about 30 years. The last 20 years or so, we were required to use hearing protection. Anyway about ten years ago, I started having problems with ringing in the ears. As the years progressed, so did the ringing. I have been to a couple doctors that told me to learn to live with it. It is now to the point that its hard to live with. I can't get a good nights sleep. Sometimes I feel that I'm going crazy. I have been told that you have helped people like me. I would appreciate help or advise that you might give. I feel like if I were to ever overcome ringing in the ears, it would change my whole life!

Thanks,

Robert S.

Dear Robert;

I’m sorry the tinnitus has been so bad for you. I understand how it can drive you crazy; I used tranquilizers for 3-4 years trying to stay calm.

I generally recommend Melatonin to help in sleeping well. Generally, 5-6 mg of time-release Melatonin will keep me asleep all night long. Take 1-2 hours before bed. Also GABA supplements can be helpful during the day. Start with 500-750 mg twice daily. After one week, evaluate how effective it is and increase dosage if necessary. GABA acts as a tranquilizer so be very careful driving or operating equipment. Both Melatonin and GABA can be found in better health food stores and are quite inexpensive.

You may also be helped by a bedside sound generator. These produce a variety of soothing sounds. Find one that generates water sounds; falling rain, bubbling brook, ocean, etc. The sound of water has been shown to be the most effective tinnitus masker.

Melatonin and GABA will eventually become less effective. For the long term, I recommend Arches Tinnitus Relief Formula. Each bottle is a 25 day supply and you must use it for at least 3 months before evaluating how helpful it will be. I recommend 4 bottles used in succession. At the end of that time, your tinnitus should be decreased considerably. After that, you must continue to use it to maintain low sounds.

Some things to avoid. Salt is a major aggravator of tinnitus. It is very important to reduce salt intake as much as possible and drink lots of water. Stay away from soda, especially diet soda. Aspartame is the artificial sweetener used in diet sodas and it causes neurological damage. High glycemic foods, such as simple sugars and refined carbohydrates should be avoided. Many people find relief after they reduce their intake of salt and simple sugars.

Wishing you quiet times,

Barry Keate

Doing the next right thing...

Hi, Barry

I just read about others and their problems and it helped me. I found out that cutting out the salt and down on sugars could help me a lot I do take Plavix, Rythmol, Lipitor, Lisino, and asprin. So it's little wonder my ears ring and hiss. I too have been woken at night from the ringing, and I have noticed that after eating something sweet or salty it's worse. I don't know if I could take your Arches Combo Pack, but I will ask my doctor. I will start taking Omega-3. Thank you so much. I'll be back and let you know what happens.

Thanks Again

Susie

Dear Susie,

Rythmol and Lipitor are on the list of medications that can cause tinnitus. They each cause tinnitus in only 2% of people who use them. Aspirin causes tinnitus also, but generally only in very high doses. These may or may not be the cause of yours.

Plavix is a blood thinner as is Ginkgo biloba in Arches Tinnitus Relief Formula. These should not be mixed unless under the supervision of your prescribing physician. There are no counter-indications but they are additive. Generally, a physician may lower the dosage of Plavix to compensate for the blood thinning properties of ginkgo. There are no other concerns with the medications you’re taking.

Wishing you quiet times,

Barry Keate

NOTE: Ask Barry is pleased to be able to answer your questions based upon the information we have available. Our answers to your email inquiries are not substitutes for a physician's advice nor are they reviewed by a physician. If you are under a physician's care, please share with your doctor any suggestions you have received from Ask Barry.